Alert archive / Indiana / Small Craft Advisories in 2020

Small Craft Advisory 60, NWS Northern Indiana

September 5, 2020

NWS Northern Indiana issued this small craft advisory at Sep 5, 2020, 4:05 AM EDT. It took effect at Sep 5, 2020, 10:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2020, 4:05 AM EDT (08:05 UTC)
In effect from
Sep 5, 2020, 10:00 AM EDT
Expired
Sep 5, 2020, 10:38 PM EDT
In force
13 hr
Issued by
NWS Northern Indiana

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 1:48 AM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Sep 5, 1:48 AM EDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
148 AM EDT Sat Sep 5 2020

.SYNOPSIS...
Issued at 221 PM EDT Fri Sep 4 2020

Quiet weather conditions will persist through Saturday night. Lows
will drop into the low to mid 50s tonight, with highs near 80
degrees on Saturday. Chances for showers and thunderstorms will
begin Sunday and continue into much of next week.

&&

.SHORT TERM...(This Evening through Sunday)
Issued at 221 PM EDT Fri Sep 4 2020

Another dry and cool night is expected tonight on the northern
fringe of sfc high pressure. Increasing low level southwest flow on
the backside of this feature, and in advance of an approaching
impulse in northwest flow, will usher in some warmer air with
afternoon highs reaching near 80 degrees. A weak low level trough
associated with the aforementioned impulse is progged to sink
southeast into northern portions of the forecast area later Saturday
afternoon into Saturday evening. Nothing more than a slight increase
in cloud cover is currently expected given lacking moisture return
and weak forcing.

A more notable shortwave embedded in wnw flow aloft will help focus
convection on the nose of a 50 kt LLJ across the Upper MS River
Valley Saturday night. Greater magnitude's of moisture flux
convergence look to remain nnw of the local area into Sunday, though
wnw flow in the mid levels and the eastward advancement of higher
925-850 mb theta-e support chances for weakening showers/thunder
on Sunday (highest nw IN/srn MI). Partly cloudy with highs near 80
otherwise on Sunday.

&&

.LONG TERM...(Sunday Night through Friday)
Issued at 221 PM EDT Fri Sep 4 2020

Several chances for showers/storms will highlight the Monday through
Thursday periods as a fairly active weather pattern sets up across
the center of the county. Significant mass/height adjustments to
meridional flow is expected as a strong upper jet streak dives south
into the Rockies. This will help to carve out an unseasonably
strong 500 mb upper trough and an associated active Southern
Plains to Great Lakes baroclinic zone. There is high confidence in
this overall synoptic scale evolution, though exact details
(placement of boundary and timing of embedded smaller scale waves)
remain of lower confidence at this forecast range.

The leading surge of height falls into the Great Lakes is expected
to force a cold front south through the area later Sunday night into
Monday. This will bring an increase in clouds and shower/storm
chances as this sags south into the local area. An isolated strong
to severe cannot be ruled out across far northern zones Sunday
evening if earlier timing pans out. This boundary will then
eventually lift back nnw toward IL/IN border at some point mid-week
as the above mentioned mass adjustments occur. The result is lower
PoPs and warmer temps across eastern zones, and cooler and wetter
prospects into nw IN and sw MI given closer proximity to the
oscillating baroclinic zone. The main upper trough and possible sfc
frontal wave then attempt to break east through the area by
Thursday with additional rain/thunderstorm chances, followed by
cooler/drier conditions Friday into next weekend post-frontal.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 108 AM EDT Sat Sep 5 2020

VFR conditions expected for the duration of 06z TAF issuance.
Light winds with gradually increasing higher clouds overnight. Dry
conditions are expected during the day Saturday with 20kt winds
mixing to the surface around midday. These gusty winds diminish
around sunset.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...CM

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 4, 11:22 PM EDT, 4 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
1122 PM EDT Fri Sep 4 2020

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-060330-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
1122 PM EDT Fri Sep 4 2020 /1022 PM CDT Fri Sep 4 2020/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance for thunderstorms throughout much of the upcoming
week. At this time, severe storms are not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-MIZ077-060330-
La Porte-Berrien-
1122 PM EDT Fri Sep 4 2020 /1022 PM CDT Fri Sep 4 2020/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a moderate swim risk on Saturday for Lake Michigan beaches,
and a high swim risk Sunday night into Monday.

There is a chance for thunderstorms throughout much of the upcoming
week. At this time, severe storms are not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-060330-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1122 PM EDT Fri Sep 4 2020

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance for thunderstorms throughout much of the upcoming
week. At this time, severe storms are not expected.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 4:06 AM EDTBeach Hazards StatementIWX18 hr

Nearby

Small Craft Advisories in Indiana, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.